Alert archive / Louisiana / Gale Watches in 2021

Gale Watch 2, NWS Lake Charles, LA

October 26, 2021

NWS Lake Charles, LA issued this gale watch at Oct 26, 2021, 3:56 PM CDT. It took effect at Oct 28, 2021, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 26, 2021, 3:56 PM CDT (20:56 UTC)
In effect from
Oct 28, 2021, 1:00 AM CDT
Expired
Oct 27, 2021, 9:49 PM CDT
In force
Issued by
NWS Lake Charles, LA

The text

As transmitted.

312 
WHUS74 KLCH 262056
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
356 PM CDT Tue Oct 26 2021

GMZ450-470-270500-
/O.NEW.KLCH.SC.Y.0037.211027T0600Z-211028T0600Z/
/O.NEW.KLCH.GL.A.0002.211028T0600Z-211029T1200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
356 PM CDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 1 AM CDT
THURSDAY...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt
  with gusts up to 40 kt and seas 4 to 7 ft expected. For the Gale
  Watch, northwest winds 20 to 30 kt with gusts up to 45 kt and
  seas 6 to 8 ft possible.

* WHERE...Coastal waters from Cameron LA to High Island TX out 
  20 NM and Waters from Cameron LA to High Island TX from 20 to 
  60 NM.

* WHEN...For the Small Craft Advisory, from 1 AM Wednesday to 1 
  AM CDT Thursday. For the Gale Watch, from late Wednesday night 
  through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ452-455-472-475-270500-
/O.NEW.KLCH.SC.Y.0037.211027T1200Z-211028T0600Z/
/O.NEW.KLCH.GL.A.0002.211028T0600Z-211029T1200Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
356 PM CDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM CDT
THURSDAY...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 40 kt and seas 5 to 8 ft expected. For the 
  Gale Watch, northwest winds 25 to 30 kt with gusts up to 45 kt 
  and seas 6 to 11 ft possible.

* WHERE...Coastal waters from Intracoastal City to Cameron LA 
  out 20 NM, Coastal waters from Lower Atchafalaya River to 
  Intracoastal City LA out 20 NM, Waters from Intracoastal City 
  to Cameron LA from 20 to 60 NM and Waters from Lower 
  Atchafalaya River to Intracoastal City LA from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 7 AM Wednesday to 1 
  AM CDT Thursday. For the Gale Watch, from late Wednesday night 
  through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ430-432-435-270500-
/O.NEW.KLCH.SC.Y.0037.211027T1200Z-211029T1200Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
356 PM CDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM CDT
FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt expected.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion Bay.

* WHEN...From 7 AM Wednesday to 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

k. kUYPER
4 follow-up statements
716 
WHUS74 KLCH 262104
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
404 PM CDT Tue Oct 26 2021

GMZ450-470-271100-
/O.CON.KLCH.SC.Y.0037.211027T0600Z-211028T0600Z/
/O.CON.KLCH.GL.A.0002.211028T0600Z-211029T1200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
404 PM CDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO
1 AM CDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 40 kt and seas 4 to 7 ft expected. For the 
  Gale Watch, northwest winds 20 to 30 kt with gusts up to 45 kt 
  and seas 6 to 8 ft possible.

* WHERE...Coastal waters from Cameron LA to High Island TX out 
  20 NM and Waters from Cameron LA to High Island TX from 20 to 
  60 NM.

* WHEN...For the Small Craft Advisory, from 1 AM Wednesday to 1 
  AM CDT Thursday. For the Gale Watch, from late Wednesday night 
  through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ452-455-472-475-271100-
/O.CON.KLCH.SC.Y.0037.211027T1200Z-211028T0600Z/
/O.CON.KLCH.GL.A.0002.211028T0600Z-211029T1200Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
404 PM CDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
1 AM CDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 40 kt and seas 5 to 8 ft expected. For the 
  Gale Watch, northwest winds 25 to 30 kt with gusts up to 45 kt 
  and seas 6 to 11 ft possible.

* WHERE...Coastal waters from Intracoastal City to Cameron LA 
  out 20 NM, Coastal waters from Lower Atchafalaya River to 
  Intracoastal City LA out 20 NM, Waters from Intracoastal City 
  to Cameron LA from 20 to 60 NM and Waters from Lower 
  Atchafalaya River to Intracoastal City LA from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 7 AM Wednesday to 1 
  AM CDT Thursday. For the Gale Watch, from late Wednesday night 
  through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ430-432-435-271100-
/O.CON.KLCH.SC.Y.0037.211027T1200Z-211029T1200Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
404 PM CDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
7 AM CDT FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt expected.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion Bay.

* WHEN...From 7 AM Wednesday to 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
961 
WHUS74 KLCH 270306
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1006 PM CDT Tue Oct 26 2021

GMZ450-470-271100-
/O.CON.KLCH.SC.Y.0037.211027T0600Z-211028T0600Z/
/O.CON.KLCH.GL.A.0002.211028T0600Z-211029T1200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
1006 PM CDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO
1 AM CDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 4 to 7 ft expected. For the 
  Gale Watch, northwest winds 20 to 30 kt with gusts up to 45 kt 
  and seas 5 to 8 ft possible.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM and Coastal waters from Cameron LA to High Island TX out 20 
  NM.

* WHEN...For the Small Craft Advisory, from 1 AM Wednesday to 1 
  AM CDT Thursday. For the Gale Watch, from late Wednesday night 
  through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ452-455-472-475-271100-
/O.CON.KLCH.SC.Y.0037.211027T1200Z-211028T0600Z/
/O.CON.KLCH.GL.A.0002.211028T0600Z-211029T1200Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1006 PM CDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
1 AM CDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 5 to 8 ft expected. For the 
  Gale Watch, northwest winds 20 to 30 kt with gusts up to 45 kt 
  and seas 7 to 10 ft possible.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM, Waters from Intracoastal City to 
  Cameron LA from 20 to 60 NM, Coastal waters from Lower 
  Atchafalaya River to Intracoastal City LA out 20 NM and 
  Coastal waters from Intracoastal City to Cameron LA out 20 NM.

* WHEN...For the Small Craft Advisory, from 7 AM Wednesday to 1 
  AM CDT Thursday. For the Gale Watch, from late Wednesday night 
  through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ430-432-435-271100-
/O.CON.KLCH.SC.Y.0037.211027T1200Z-211029T1200Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
1006 PM CDT Tue Oct 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
7 AM CDT FRIDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion Bay.

* WHEN...From 7 AM Wednesday to 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

13
366 
WHUS74 KLCH 270830
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
330 AM CDT Wed Oct 27 2021

GMZ450-470-272100-
/O.CON.KLCH.SC.Y.0037.000000T0000Z-211028T0600Z/
/O.CON.KLCH.GL.A.0002.211028T0600Z-211029T1200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
330 AM CDT Wed Oct 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 20 to 30 
  kt with gusts up to 40 kt and seas 5 to 8 ft. For the Gale 
  Watch, northwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 6 to 9 ft possible.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM and Coastal waters from Cameron LA to High Island TX out 20 
  NM.

* WHEN...For the Small Craft Advisory, until 1 AM CDT Thursday. 
  For the Gale Watch, from late tonight through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ452-455-472-475-272100-
/O.CON.KLCH.SC.Y.0037.211027T1200Z-211028T0600Z/
/O.CON.KLCH.GL.A.0002.211028T0600Z-211029T1200Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
330 AM CDT Wed Oct 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 1 AM CDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the 
  Gale Watch, northwest winds 25 to 35 kt with gusts up to 45 kt 
  and seas 8 to 13 ft possible.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM, Waters from Intracoastal City to 
  Cameron LA from 20 to 60 NM, Coastal waters from Lower 
  Atchafalaya River to Intracoastal City LA out 20 NM and 
  Coastal waters from Intracoastal City to Cameron LA out 20 NM.

* WHEN...For the Small Craft Advisory, from 7 AM this morning to 
  1 AM CDT Thursday. For the Gale Watch, from late tonight 
  through Friday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ430-432-435-272100-
/O.CON.KLCH.SC.Y.0037.211027T1200Z-211029T1200Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
330 AM CDT Wed Oct 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 7 AM CDT FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion Bay.

* WHEN...From 7 AM this morning to 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
286 
WHUS74 KLCH 280249
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
949 PM CDT Wed Oct 27 2021

GMZ450-452-455-470-472-475-281100-
/O.CON.KLCH.SC.Y.0037.000000T0000Z-211028T0600Z/
/O.UPG.KLCH.GL.A.0002.211028T0600Z-211029T1200Z/
/O.NEW.KLCH.GL.W.0005.211028T0600Z-211029T1200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
949 PM CDT Wed Oct 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 1 AM THURSDAY TO 7 AM CDT FRIDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 35 kt with 
  gusts up to 40 kt and seas 7 to 10 ft expected. For the Small 
  Craft Advisory, west winds 20 to 25 kt with gusts up to 30 kt 
  and seas 5 to 8 ft.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...For the Gale Warning, from 1 AM Thursday to 7 AM CDT 
  Friday. For the Small Craft Advisory, until 1 AM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ430-432-435-281100-
/O.CON.KLCH.SC.Y.0037.000000T0000Z-211029T1200Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
949 PM CDT Wed Oct 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Sabine Lake, Calcasieu Lake and Vermilion Bay.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale watch went out at Oct 26, 11:14 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Oct 26, 11:14 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1114 AM CDT Tue Oct 26 2021

.UPDATE...
The fog has burned off this morning with skies expected to remain
partly to mostly cloudy today. Temperatures expected in the low to
mid 80s with southeast winds. Tonight will see a few showers
during the evening hours in se Tx and sw La. Activity will slowly
increase drg the overnight hours.

A squall line will move into southeast Texas tmrw morning with
showers and thunderstorms running out ahead of the squall line.
A few of the storms have the potential to become severe with the
main threat from straight line winds although there is the
potential that an isolated tornado could develop. Rainfall totals
will average about one to two inches and a bit higher were
stronger cells develop. This activity will end behind the wind
shift.

The time line for the squall line... along the Louisiana/Texas
border around the noon hour and is expected to exit south central
Louisiana during the early evening hours. Showers to linger into
the late evening hours in south-central Louisiana before ending
around midnight. By Thursday morning much more drier and
temperate temperatures will be in store "mid to upper 50s" with
brisk northwest winds through the day.

In the coastal waters... Winds are expected to start increasing
late tonight and thru the frontal passage. A Small Craft Advisory
maybe needed during this time. Behind the frontal passage the
winds will shift around to the northwest and increase in strength.
Seas will start out Wednesday morning early around three to five
feet offshore and two to four feet nearshore. By late tmrw
afternoon seas will range from six to eight feet offshore and
three to five feet nearshore with rough conditions on the area
lakes and bays. By Thursday sunrise... bays and inland waters will
be very rough with the seas state from six to eleven feet offshore.
Nearshore waters will range from two to six feet. A Gale
Watch/Warning maybe required.

Current zones are fine no updates are planned at this time.

&&

.PREV DISCUSSION... /issued 642 AM CDT Tue Oct 26 2021/

DISCUSSION...
For the 26/12z TAF package.

AVIATION...
The main talking point is the area of dense fog spread over
southeast TX and southwest LA. BPT and LCH are experiencing LIFR
visibilities with obs reporting 1/4 mile throughout this area.
Elsewhere at AEX, LFT and ARA, visibilities are far improved due
to a dry air mass that kept fog from developing/becoming
widespread. Visibilities at LCH and BPT are fcst to improve to
MVFR by 15z with the increase in wind speeds, although ceilings
will be slow to lift. By the afternoon, a gradient southeast wind
will set up with the cold front developing to the west. Terminals
closer to the front (BPT and LCH) will see slightly higher winds
throughout the afternoon, though all terminals will see elevated
winds this afternoon and overnight. Fog is very unlikely to form
with the higher overnight winds, but guidance is determined for
BPT and LCH to drop into LIFR visibilities again before sunrise.
Rather, these locations will likely see early morning showers
associated with a warm front lifting through the region, and so
ceilings were brought to 5000 ft and mentioned VCSH at BPT and
LCH.

11

PREV DISCUSSION... /issued 440 AM CDT Tue Oct 26 2021/

DISCUSSION...

SHORT TERM [Today through Thursday 12z]...

A ragged boundary of slightly drier air is situated over the area
and can be seen by observations reporting lower dewpoints: 57 in
Alexandria, 60 at Fort Polk, and 61 at Oakdale. These dewpoints
are in small contrast to those found further to the south and east
(67 at Opelousas to 72 at Beaumont) but the airmass is dry enough
to keep fog from forming in the northeastern section of the area.
Elsewhere, dense fog has formed in sern TX counties and srn LA
parishes, with patches of fog found in southeastern parishes.
These conditions prompted a Dense Fog Advisory over south and
southwestern areas, set to expire by 10 AM once winds increase
with the morning sunrise.

A low pressure center has already begun taking shape in eastern
Colorado, with a warm front that extends down through eastern TX
where it connects to the boundary situated over the fcst area. As
the sfc low slides east from the Rockies, it will dive southeast,
and the associated warm front over the area will slowly advance
northward this afternoon with increasing southeast winds.
Dewpoints across the area will rise back into the low 70s to upper
60s as low-level gulf moisture returns with the warm front. A few
weak showers could pop up this afternoon and evening with the
warm front, but these should be widely scattered at best.

By Wednesday morning a strong cold front will be arriving from the
west, driving up rain chances as pre-frontal rainshowers and
thunderstorms spread over the area. The main band of storms will
likely take on a ragged line of storms oriented from north to
south as it swings through Wednesday afternoon, and exiting to the
east by evening. With plenty of frontal forcing and fcst PWAT
values >2.00 inches, rainfall rates can be high in the storms as
they pass over, though with the dry state of the ground and the
quick forward progression of the line, flash flooding is not
wholly expected, but can be possible in areas that flood easily
with heavy rains in a short period. Along with heavy rains, strong
gusting winds will be possible with strong storms, as
environmental winds could be mixed down to the surface.

All in all, as this front takes shape and begins to approach,
all parties should monitor weather trends and be sure to have
access to weather alerts if they are necessary.

The line will clear out by Thursday morning and a rush of cold air
will arrive behind the front. Eastern areas may experience some
lingering showers by sunrise, but these should swiftly come to a
close as the cold air drives them out.

11

LONG TERM [Thursday through next Tuesday]...

To start off the period a rather intense upper level and surface low
will be located over the Mid-Mississippi Valley with an upper level
trough and surface cold front east of the forecast area. The result
will be a deep northwest flow over the region that will bring down a
dry continental air mass with cooler temperatures closer to seasonal
fall readings.

High pressure building in behind the cold front will linger across
the forecast area through the weekend, allowing the cooler weather
to persist. A moderation in temperatures will begin on Monday as the
high moves off to the east.

For the temperature forecast for the end of the week into the
weekend, will stay close to the National Blend of Models (NBM) as
these values look reasonable as the spread among members is rather
close, with max temps in the low 70s and min temps in the upper 40s
to low 50s. The NBM values are also close to the operational and
ensemble mean of the GFS and slightly above the operational and
ensemble mean of the ECMWF. These forecast temperature values are
slightly below climo temperatures for the end of the October.

Still looks like a decent pressure gradient between the surface low
and high building in from the Rockies will develop on Thursday and
continue into Friday. Therefore, it will likely be quite breezy over
land areas during the daytime hours when mixing is maximized. There
is the potential for northwest wind speeds between 20 to 25 mph with
gusts over 30 mph Thursday and Friday. If this verifies, then a Wind
Advisory will need to be issued. Also, with the strong offshore
flow, water will likely be pushes away from the coast and out of the
lakes and bays, so there is also the potential for a Low Water
Advisory.

Rua

MARINE...

Good cold air advection behind the cold
front over warmer Gulf waters, along with a decent pressure gradient
as high pressure builds in, will likely mean quite breezy conditions
with strong offshore flow and building seas on Thursday that will
linger into early Saturday. Small Craft Advisories are a good bet
during that time frame with the possibility for gusts over Gale
Force.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  84  67  81  56 /   0  10 100  20
LCH  85  72  84  57 /   0  30 100  10
LFT  85  70  83  59 /   0  20 100  30
BPT  84  71  84  55 /  10  30 100   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 2:23 AM CDTDense Fog AdvisoryLCHCameron, Lafayette, Saint Martin8 hr
Oct 26, 3:56 PM CDTSmall Craft AdvisoryLCH3 days

Nearby

Gale Watches in Louisiana, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.